Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

8 year child having ADHD. On Vivanyse and celexa for anxiety. How long is this treatment safe?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
My 8 year old has ADHD and is on Vivanyse and celexa for anxiety. How long is this treatment safe?
Posted Sat, 28 Jul 2012 in ADHD
Answered by Dr. Hema Yadav 54 minutes later
Thanks for posting your query.
Vyvanse has active ingredients of lisdexamfetamine dimesylate and
Celexa has active ingredients of citalopram hydrobromide.
Both medications have both short term as well as long term sideffects ( after many years )(no definite guidelines however).
These may be
1     Short-term Memory Loss     
2     Exhaustion, Fatigue, Lethargy.
3. Metabolic Syndrome     
5     Self Mutilation     
6 Stress And Anxiety     
7     Hypersensitivity     
8     Dissociation     
9 Brain development problems - ADD and ADHD medication usage on a developing brain is not known at this time, however there is a concern on the long term effects and their interference with normal brain development.
In addition it may increase chances of abuse and psychotic illnesses in future .
So remember that ADHD medications are very useful in the treatment of "Attention Deficit Disorders" however over time the medications must be carefully monitored to make sure that not only does the child still need them but to make sure they are not producing any ill effects. ADHD medications may make it easier a child with attention deficit disorders to concentrate, follow through on tasks and control impulses however it is not a cure. Even if a child is on medications they will still experience some difficulties such as emotional problems, absent mindedness and social difficulties.

Hence the answer to your query cannot be termed in quantity as there are no fixed sidefects or the duration for the safety but your child's doctor will always weigh the risk benefit ratio for individual before modifying or stopping the therapy.
Hope I have answered your query.
I'll be available for any follow up queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor